MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020060
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 16-apr-2026.The returned device evaluation revealed a coil break from the distal coupler.It was reported that a 2x6 embold? fibered coil was being loaded into a renegade stc microcatheter to treat a trauma bleed during an embolization procedure.When attempting to retract the coil after it had been partially inserted, resistance was encountered at the middle/distal portion of the catheter and the coil felt stuck.After some manipulation, the coil was removed successfully and the detachment mechanism remained intact.A new embold coil was then used and advanced without any issues.The attending physician was not certain if they experienced any difficulties while loading the coil.The case concluded successfully with no patient complications and the patient fully recovered.
 
Additional Manufacturer Narrative
B3: date of event: estimated, as this information was unavailable per the account device analysis findings: upon receipt at our post market quality assurance laboratory, the returned device consisted of an embold fibered delivery system with the perforation intact.The coil and delivery sheath were not returned for analysis.Visual examination revealed a coil break from the distal coupler.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the embold fibered device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key25162941
Report Number2124215-2026-25905
Device Sequence Number10646272
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public(01)08714729983538(17)310108(10)38304633
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020060
Device Catalogue NumberM001394240020060
Device Lot Number0038304633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown